Tennessee, 2019Damaging Wind in Tennessee, July 2, 2019
July 2, 2019 · NWS OHX · 1 event in 1 county or zone
Isolated showers and thunderstorms developed across northern Middle Tennessee during the afternoon and evening hours on July 2. One report of minor wind damage was received from Sumner County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed across northern Middle Tennessee during the afternoon and evening hours on July 2. One report of minor wind damage was received from Sumner County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 2, 5:37 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 2, 5:37 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Tue Jul 2 2019
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Scattered showers and t'storms have developed along the I-65
corridor through much of our area as we transition into the
afternoon hours. These showers/t'storms have helped to keep
temperatures at bay, although it is still pretty warm in some areas.
These storms will begin to lose their punch once the sun goes down
this evening, as they are predominately diurnally driven. Tomorrow
and the 4th of July appear to be a hair cooler than today with even
more scattered shower and t'storm coverage. As we look at
Independence Day, while it won't be all sunshine, it won't be all
rain either. Scattered showers and t'storms, diurnally driven of
course, will develop in the afternoon hours before weakening after
sunset. This is good news for those with evening plans as
showers/t'storms should be making their way out for any mid-evening
plans.
Beginning Friday through this weekend we will begin to experience
even more shower and thunderstorm coverage across the area. Have
chance to likely PoP for those east of I-24 both Friday and Saturday
and wouldn't be surprised if those PoPs increase tomorrow as models
continue to trend upward. Saturday evening there appears to be a
shortwave that will move through the area, although severe weather
doesn't look all that likely. Any thunderstorm that develops this
weekend could have the occasional wind gust, but severe weather
parameters don't appear to be coming together. With these additional
showers/t'storms, our temperatures will come back down to near/just
above average with temps right around the upper 80s to near 90 this
weekend.
By next week, it appears that we will return to the typical
summertime pattern with more diurnally driven conditions. Temps will
remain near to just above normal through the weekend before
potentially warming a bit more next week.
&&
.AVIATION...
00Z TAF DISCUSSION.
VFR conditions are expected overnight with BR included for a few
hours during sunrise. VIS may be marginally impacted by BR
through 13-14z at the terminals. Otherwise, expect VCTS to be
around during the afternoon and early evening...with possible TS
lowering VIS/CIGs at a terminal or two.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......MacDonald
AVIATION........Schaper
Hazardous weather outlook, Jul 2, 5:00 AM CST, 13 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
600 AM CDT Tue Jul 2 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-031100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
600 AM CDT Tue Jul 2 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance of storms each of the next several days,
although the probability will increase throughout the week.
Scattered storms on Wednesday may become strong, especially north
of I-40.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 2, 1:55 PM CST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
255 PM CDT Tue Jul 2 2019
TNZ008-022030-
Sumner TN-
255 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 14 miles north of Gallatin, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Portland, Mitchellville and Oak Grove.
LAT...LON 3665 8635 3664 8630 3653 8628 3649 8648
3664 8655 3665 8651
TIME...MOT...LOC 1955Z 229DEG 11KT 3658 8648
10Special weather statement, Jul 2, 3:17 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Tue Jul 2 2019
TNZ063-064-078-022145-
Cannon TN-De Kalb TN-Warren TN-
417 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...NORTH
CENTRAL WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central De
Kalb, north central Warren and northeastern Cannon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3581 8603 3588 8604 3593 8586 3587 8582
3580 8582
TIME...MOT...LOC 2117Z 262DEG 17KT 3585 8599
SchaperSpecial weather statement, Jul 2, 6:21 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
721 PM CDT Tue Jul 2 2019
TNZ008-030045-
Sumner TN-
721 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Westmoreland, or 10 miles northeast of Gallatin,
moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Westmoreland, Oak Grove and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8628 3658 8622 3653 8622 3644 8636
3648 8646 3663 8640
TIME...MOT...LOC 0021Z 215DEG 12KT 3652 8637
SchaperSpecial weather statement, Jul 2, 6:36 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
736 PM CDT Tue Jul 2 2019
TNZ008-029-030100-
Trousdale TN-Sumner TN-
736 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMNER AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Gallatin, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 8622 3650 8622 3649 8623 3648 8619
3647 8618 3646 8618 3646 8619 3640 8627
3641 8643 3653 8632
TIME...MOT...LOC 0036Z 233DEG 7KT 3645 8635
SchaperThunderstorm Wind, Sumner
- When
- July 2, 6:56 PM CST
- Where
- Sumner County, Castalian Spgs
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.400, -86.320
A large tree branch was snapped off and outdoor items blown around at a home in Castalian Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, July 2, 20191 death · $552,000 · 1 in hail · 50 events
- Hail and Damaging Winds in Ohio, July 2, 2019$105,000 · 60 kt wind · 36 events
- Hail in North Dakota, July 2, 2019$175,000 · 2 in hail · 16 events
- Flash Flooding and Flooding in Kansas, July 2 to 4, 2019$88,000 · 1 in hail · 21 events
- Damaging Winds in Pennsylvania, July 2, 2019$43,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2019$30,000 · 55 kt wind · 22 events
- Flash Flood and Damaging Winds in West Virginia, July 2 to 3, 2019$61,000 · 50 kt wind · 4 events
- Damaging Winds in Indiana, July 2, 2019$60,000 · 56 kt wind · 3 events
- Flash Flooding and Debris Flow in Washington, July 2 to 9, 2019$56,000 · 4 events
- Damaging Winds in Ohio, July 2, 2019$20,000 · 60 kt wind · 19 events
- Flash Flood and Heavy Rain in Iowa, July 2 to 3, 2019$20,000 · 11 events
- Flash Flood and Damaging Winds in Kentucky, July 2, 2019$25,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847175.